×

Some inequalities for Stekloff eigenvalues. (English) Zbl 0315.35069


MSC:

35P15 Estimates of eigenvalues in context of PDEs
35J25 Boundary value problems for second-order elliptic equations
49R50 Variational methods for eigenvalues of operators (MSC2000)
PDF BibTeX XML Cite
Full Text: DOI

References:

[1] Bandle, C., Über das Stekloffsche Eigenwertproblem: Isoperimetrische Ungleichungen für symmetrische Gebiete. Zeitschr. Angew. Math. Phys. 19, 627–637 (1968). · Zbl 0157.42802
[2] Bergman, S., & M. Schiffer, Kernel Functions and Elliptic Differential Equations in Mathematical Physics. New York: Academic Press 1953. · Zbl 0053.39003
[3] Courant, R.,& D. Hilbert, Methoden der mathematischen Physik, Vol. I. Berlin: Springer 1931. · Zbl 0001.00501
[4] Hersch, J., Caractérisation variationnelle d’une somme de valeurs propres consécutives; générali-sation d’inégalités de Pólya-Schiffer et de Weyl. C. R. Acad. Sci. Paris 252, 1714 (1961).
[5] Hersch, J., On symmetric membranes and conformal radius: Some complements to Pólya’s and Szegö’s inequalities. Arch. Rational Mech. Analysis 20, 378–390 (1965). · Zbl 0188.17202
[6] Hersch, J., & L.E. Payne, Extremal principles and isoperimetric inequalities for some mixed problems of Stekloffs type. Zeitschr. Angew. Math. Phys. 19, 802–817 (1968). · Zbl 0165.12603
[7] Hilbert, D., Grundzüge einer allgemeinen Theorie der linearen Integralgleichungen, pp. 77–81. Leipzig & Berlin 1912.
[8] Kuttler, J.R., & V.G. Sigillito, Inequalities for membrane and Stekloff eigenvalues. J. Math. Anal. Appl. 23, 148–160 (1968). · Zbl 0167.45701
[9] Payne, L.E., New isoperimetric inequalities for eigenvalues and other physical quantities. Communications Pure Appl. Math. 9, 531–542 (1956). · Zbl 0074.31405
[10] Payne, L.E., Some isoperimetric inequalities for harmonic functions. SIAM J. Math. Anal. 1, 354–359 (1970). · Zbl 0199.16902
[11] Pólya, G., On the characteristic frequencies of a symmetric membrane. Math. Zeitschr. 63, 331–337 (1955). · Zbl 0065.08703
[12] Pólya, G., & M. Schiffer, Convexity of functionals by transplantation. J. d’Anal. Math. 3 (2e partie), 245–345 (1953/54). · Zbl 0056.32701
[13] Schiffer, M., Various types of orthogonalization. Duke Math. J. 17, 329–366 (1950). · Zbl 0039.08602
[14] Shamma, S.E., Asymptotic behavior of Stekloff eigenvalues and eigenfunctions. SIAM J. Appl. Math. 20, 482–490 (1971). · Zbl 0216.38402
[15] Stekloff, M.W., Sur les problèmes fondamentaux de la physique mathématique. Ann. Sci. Ecole Norm. Sup. 19, 455–490 (1902).
[16] Szegö, G., Inequalities for certain eigenvalues of a membrane of given area. J. Rational Mech. Anal. 3, 343–356 (1954). · Zbl 0055.08802
[17] Troesch, B.A, An isoperimetric sloshing problem. Communications Pure Appl. Math. 18, 319–338 (1965). · Zbl 0145.46401
[18] Weinberger, H.F., An isoperimetric inequality for the N-dimensional free membrane problem. J. Rational Mech. Anal. 5, 633–636 (1956). · Zbl 0071.09902
[19] Weinstock, R., Inequalities for a classical eigenvalue problem. J. Rational Mech. Anal. 3, 745–753 (1954). · Zbl 0056.09801
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.